MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES
Model Number CDS0706-XTW
Medical Device Problem Codes Incomplete Coaptation (2507); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 02/23/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a patient presented with degenerative mitral regurgitation (mr), myxomatous posterior leaflet 2, wide prolapse of more than 15mm and flail gap of 10mm for a mitraclip procedure.During the procedure, first mitraclip was implanted.During implantation of second mitraclip, first grasp was difficult and there was interaction with chords.Second mitraclip was placed on the central side of anterior and posterior leaflet 2 (a2p2), as there was no change in the mr, the clip was moved to the medial side of the first clip and there was no significant mr reduction.It was decided to move closer to the first clip, grasping was obtained without significant mr reduction and increase in the gradient to above 6 mmhg.It was decided to invert the clip and come into the left atrium.Clip was closed and was moved lateral to the first clip.First clip appeared to be stable from the initial release.Paralax was removed from the second clip to match the first clip.Second clip was opened and it was determined that the clip interacted with the posterior mitral leaflet and the flail segment.Clip was inverted and retracted.Clip was initially thought to be freed from the interaction with the leaflet.On closing the clip, it was observed that there was motion in the first clip.On echo, it was determined that the first clip had single leaflet device attachment (slda) has occurred and clip was no longer attached to the posterior leaflet.Second clip was inverted and retracted into the left atrium released the interaction and the clip was removed from the patient.Procedure was discontinued.The final mr was grade 4.There were no adverse patient effects or clinically significant delays reported.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to the reported incomplete coaptation, device damaged by another device, or poor imaging.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on available information, the reported incomplete coaptation and device damaged by another device appear to be related to procedural conditions (interaction between another clip and posterior leaflet).The reported mitral regurgitation is a cascading event of the incomplete coaptation.The reported poor imaging is related to procedural conditions (shadowing due to sgc).The reported patient effect of mitral regurgitation, as listed in the mitraclip system instructions for use, is a known possible complication associated with mitraclip procedures.The reported hospitalization was a result of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Codes removed: medical device problem code.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL NORTHPOINT REG 3020950818
1820 bastian court
westfield IN 46074
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24652203
Report Number2135147-2026-01793
Device Sequence Number9786769
Product Code NKM
UDI-Device Identifier05415067037381
UDI-Public(01)05415067037381(17)260526(10)50523A2093
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/26/2026
Device Model NumberCDS0706-XTW
Device Catalogue NumberCDS0706-XTW
Device Lot Number50523A2093
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Supplement Date Received by Manufacturer03/25/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STEERABLE GUIDE CATHETER
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age84 YR
Patient SexFemale